Texas, 2004Flash Flooding in Texas, July 30, 2004
July 30, 2004 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 30, 2:00 AM CST, 4 hours earlier.
Area forecast discussion, Jul 30, 2:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT FRI JUL 30 2004
.DISCUSSION...
EARLY THIS MORNING TSTMS CONTINUE FROM FREER WEST TO THE RIO GRANDE
RIVER AND OVER NORTHEAST MEXICO...WEST OF EAGLE PASS. THE OLD OUTFLOW
BOUNDARY FROM THURSDAY EVENINGS TSTMS WAS LOCATED FROM EAGLE PASS TO
JOURDANTON AND HALLETTSVILLE. TSTMS WILL ONCE AGAIN DEVELOP IN THE
VICINITY OF THIS BOUNDARY TODAY AS THE UPPER LEVEL TROF LOCATED OVER
THE TEXAS PANHANDLE AND CENTRAL PLAINS MOVES EASTWARD. EXPECT THESE
STORMS TO MOVE/PROPAGATE EAST AND NORTHEAST WITH THE APPROACH OF THE
UPPER TROF. PWS FROM THE 00Z SOUNDINGS AT DRT AND CRP WERE AROUND 2
INCHES. THE GFS SOLUTION KEEPS THE PWS AROUND 2 INCHES TODAY FOR
SOUTH CENTRAL TEXAS. THUS WILL RECONFIGURE AND EXTEND THE FLOOD
WATCH FOR FLASH FLOODING. THE WATCH WILL INCLUDE ALL OF SOUTH
CENTRAL TEXAS AND WILL BE EXTENDED TO MIDNIGHT TONIGHT.
THE RAIN EVENT WILL END ONCE THE UPPER TROF AXIS MOVES EAST INTO THE
MIDDLE MISSISSIPPI VALLEY ON SATURDAY. HOWEVER SLIGHT CHANCE POPS
WILL CONTINUE FOR THE SOUTHEAST COUNTIES SATURDAY AND SUNDAY. THE
SEA-BREEZE WILL BE ACTIVE AS WEAK UPPER LEVEL TROFFINESS WILL REMAIN
ALONG THE MIDDLE AND UPPER TEXAS COAST.
OTHERWISE THE UPPER LEVEL HIGH PRESSURE SYSTEM OVER ARIZONA WILL
SHIFT EASTWARD INTO NEW MEXICO ON SATURDAY. THIS UPPER RIDGE WILL
BUILD OVER TEXAS NEXT WEEK KEEPING THE WX DRY AND SEASONABLE ACROSS
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 91 75 93 76 / 50 50 10 0
AUSTIN BERGSTROM INTL AIRPORT 91 72 93 73 / 50 50 10 0
DEL RIO INTL AIRPORT 93 76 95 77 / 20 20 10 0
SAN ANTONIO INTL AIRPORT 90 76 93 76 / 50 50 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THRU MIDNIGHT TONIGHT GENERALLY SOUTH OF A LINE FROM JARRELL TO SAN
ANTONIO...UVALDE AND EAGLE PASS.
&&
13/06
Hazardous weather outlook, Jul 30, 4:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT FRI JUL 30 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT FRI JUL 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT WILL PRODUCE
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
Flash Flood, Medina
- When
- July 30, 6:00 AM CST to 8:30 AM CST
- Where
- Medina County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Between 2 and 3 inches of rain was indicated northwest of Hondo in the early morning hours. Maximum amounts were near 4 inches just to the north of D'Hanis. The Sheriff's Department reported FM1796 and FM462 closed north and west of Hondo in the mid morning.
Flash Flood, Uvalde
- When
- July 30, 6:00 AM CST to 8:30 AM CST
- Where
- Uvalde County, Northeast Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
The northeast quarter of Uvalde County received a general rainfall of 1 inch in the early morning hours. Highest totals were 3 to 4 inches between Utopia and Garner Park. Several roads in and around the park were closed due to flash flooding through the mid-morning.
Flash Flood, Bandera
- When
- July 30, 6:30 AM CST to 8:30 AM CST
- Where
- Bandera County, Tarpley
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
The Bandera Emergency Manager reported rainfall of up to 3 inches between Tarpley and Bandera. Flash flooding closed FM470 southwest of Bandera through the mid-morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Indiana, July 30, 20042 injured · $465,000 · F2 · 1 event
- Rip Current in Florida, July 30, 20041 death · 1 event
- Tornado and Damaging Winds in Indiana, July 30, 2004$10,000 · F1 · 4 events
- Hail and Damaging Winds in Texas, July 30, 20042.75 in hail · 12 events
- Damaging Winds in Montana, July 30, 200457 kt wind · 7 events
- Hail and Damaging Winds in Colorado, July 30, 200462 kt wind · 4 events
- Hail in Oklahoma, July 30, 20041.25 in hail · 4 events
- Hail in Colorado, July 30, 20041.5 in hail · 4 events
- Hail and Damaging Wind in Colorado, July 30, 200453 kt wind · 3 events
- Flash Flooding in Missouri, July 30, 20042 events
- Flash Flooding in Missouri, July 30, 20042 events
- Damaging Wind in Kansas, July 30, 200452 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415840, 5415841, 5415839.